Prednisone side effects how long till they are gone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Aug 2007
Total Posts : 39
   Posted 8/21/2007 4:40 AM (GMT -6)   
I am in the last week of my taper of pred.  There were 3 side effects I have had over the last month since my flare:
1.  Anxiety
2.  Acne on my arms and face
3.  The beginnings of moon face
Once I am off this med, how long should it be before this side effects go away......I need some advice so I can expect the best! yeah
DX AT 39 (2005)

Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 8/21/2007 8:24 AM (GMT -6)   
Usually most side effects are gone in about 2-4 weeks. I know it took longest for my moonface to go away. Sorry!
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.

Regular Member

Date Joined May 2007
Total Posts : 76
   Posted 8/21/2007 12:10 PM (GMT -6)   

Glad you're off the pred. I just did my first pred taper and it wasn't too bad. After about a month I was just about back to normal. Still trying to lose the weight I packed on, and also now I am losing my hair (tapered 2 months ago, for more detail on the hair loss which MAY be attributed to the taper see Post I started yesterday). but in the end, the stuff worked miracles for me and the side effects went away rather quickly. Was worth it so far...
Diagnosed with UC 8 years ago
Asacol / 12 per day
Canasa / 1 per day
Rowasa / 1 per day
Prednizone / 40 MG Day( finished taper!!!)
Azathioprine / 100 MG Day
Levaquin 1 per day
Flogyl 1 per day
Diagnosed with Crohn's 6/26/2007

Veteran Member

Date Joined Oct 2006
Total Posts : 1991
   Posted 8/21/2007 12:33 PM (GMT -6)   
It takes some things longer than others. I think the moon face takes me a couple months, but you should start to see it lessen sooner than that.
48 yr. old. Ileocolitis.  CD since early teens, misdx'd until age 36.  Hemicolectomy-left side in 2001.  Disease returned in 2003. Arthritis, episcleritis, chronic pain due to surgeries (nerve damage, adhesions) and disease.  Recently dx'd scoliosis.  History of endometriosis.

New Member

Date Joined Nov 2012
Total Posts : 1
   Posted 11/20/2012 8:41 PM (GMT -6)   
I stopped my 21 day treatment on Prednisone last week and now I am in hell! My face has blown up so I dont even look like myself. I have the shakes so bad I can barely type. I have terrible acne and my joints are now hurting. Spent the afternoon throwing up and having the chills. This is the worst drug in the world. Doctors should warn people what will happen when you are done with it. Is there anything I can take to make this stop and go away?????

Veteran Member

Date Joined Jan 2006
Total Posts : 3129
   Posted 11/21/2012 7:24 AM (GMT -6)   
thebibo...sounds like you may have tapered off too soon or too quickly. It sounds like you may still have flare issues. I would call your doc and tell him you are having these symptoms. You may need a longer stretch to get the inflammation down. Also...too fast a taper and off if you had higher doses causes many issues.
Age 45-50, female. Still holding on with just Pentasa and cholestyramine! Doc says most of my problems are side effects of my resection ('90) and my disease is doing GREAT and no sign of a repeat fistula. Meds now to control the lack of TI and gallbladder....happy to be out and about.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 9:25 AM (GMT -6)
There are a total of 2,711,000 posts in 298,947 threads.
View Active Threads

Who's Online
This forum has 153516 registered members. Please welcome our newest member, mjhytfrdews.
295 Guest(s), 10 Registered Member(s) are currently online.  Details
notsosicklygirl, jboy145, Lisabeans, Richard in NY, RobertC, jared16, Serfr, giberson, MikezUC, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer